Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 9, 2009, 7:44 AM CDT for Bowie County, Texas; 6 counties in Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2009, 7:44 AM CDT (12:44 UTC)
- Expired
- Oct 9, 2009, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 7:47 AM CDT | FLASH FLOOD | 5 Wnw Hope, AR | CR 73 IN HEMPSTEAD COUNTY CLOSED DUE TO HIGH WATER. |
| Oct 9, 8:00 AM CDT | FLASH FLOOD | 1 N Texarkana, TX | HIGH WATER REPORTED ON INTERSTATE 30 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1981 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 19.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 091244
FFWSHV
ARC057-061-073-081-091-099-TXC037-091545-
/O.NEW.KSHV.FF.W.0073.091009T1244Z-091009T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
EASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF ASHDOWN...
MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 1045 AM CDT
* AT 741 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLISVILLE...WASHINGTON...TOLLETTE...SARATOGA...ROSSTON...
PERRYTOWN...MANDEVILLE...GENOA...GARLAND...FULTON...FOUKE...
EMMET...DODDRIDGE...CORINTH...CENTER POINT...CANFIELD...BUCKNER...
BRIGHTSTAR...BRADLEY...BODCAW AND BLEVINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3411 9380 3401 9381 3396 9349 3377 9310
3344 9330 3344 9336 3326 9347 3303 9355
3305 9405 3328 9405 3331 9409 3330 9421
3325 9424 3326 9438 3329 9447 3328 9454
3380 9417 3375 9396 3395 9406 3416 9391
$$
221 follow-up statement
000
WGUS74 KSHV 091421
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 AM CDT FRI OCT 9 2009
ARC057-061-073-081-091-099-TXC037-091545-
/O.CON.KSHV.FF.W.0073.000000T0000Z-091009T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITTLE RIVER AR-NEVADA AR-HEMPSTEAD AR-HOWARD AR-LAFAYETTE AR-
MILLER AR-BOWIE TX-
921 AM CDT FRI OCT 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
BOWIE...MILLER...LAFAYETTE...HOWARD...HEMPSTEAD...NEVADA AND LITTLE
RIVER COUNTIES...
AT 920 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT MODERATE RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILTON...
WASHINGTON...TOLLETTE...SARATOGA...ROSSTON...RICHMOND...PRESCOTT...
PERRYTOWN...OGDEN...NASHVILLE...MINERAL SPRINGS...HOPE...FULTON...
EMMET...CORINTH...CENTER POINT...BODCAW...BLEVINS AND ASHDOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVIEST RAIN HAS MOVED OUT OF THE WARNED AREA. HOWEVER...LIGHT
TO MODERATE RAIN WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
COUPLE OF HOURS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES
ARE POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA.
&&
LAT...LON 3411 9380 3401 9381 3396 9349 3377 9310
3344 9330 3344 9336 3326 9347 3303 9355
3305 9405 3328 9405 3331 9409 3330 9421
3325 9424 3326 9438 3329 9447 3328 9454
3380 9417 3375 9396 3395 9406 3416 9391
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 4:45 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 9, 4:45 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 AM CDT FRI OCT 9 2009
.DISCUSSION...
BAND OF WIDESPREAD SHOWERS AND TSTMS CONTINUE TO TRACK JUST SOUTH
AND EAST OF COLD FRONT...AND JUST TO THE NORTH AND WEST OF
INTERSTATE 30. RAINFALL RATES NOT EXTREME...BUT TRAINING EFFECTS
OF RAINFALL ONGOING. SOME INTENSIFICATION POSSIBLE TODAY...AS TROF
DIGS SOUTHWARD...ENTRANCE REGION OF UPPER JET OVER SOUTH TX WILL
SEE AROUND 50 KTS...AND DOWNSTREAM OVER SOUTHERN MO...MAY SEE JET
SPEEDS AT LEAST 100 KTS...IN ADDITION TO AT LEAST A SLIGHT
DIRECTIONAL DIVERGENCE COMPONENT AS WELL. RADAR INDICATING THIN
STREAMERS OF CONVECTION OVER WARM SECTOR...SO EXPECT CONVECTION TO
BEGIN FILLING IN ADVANCE OF MCS. STRENGTH OF COLD FRONT INDICATED
BY FROPA THRU TERRELL TX...BRINGING DEWPOINTS DOWN AT LEAST 10
DEGREES IN ONE HOUR. CAPES BUILDING IN EAST TX...MAY SEE STORMS
GET STRONGER OVER THAT REGION BY AFTN. IN THE MEANTIME...CLOUD
TOPS ON SLIGHT WARMING TREND AND DO NOT SEE LARGE THREAT OF SVR WX
GOING BY CURRENT TRENDS. HOWEVER...RAINFALL POTENTIAL DOES WARRANT
AT LEAST MAINTAINING FLASH FLOOD WATCH FOR NORTH SECTIONS OF CWA.
ALTHOUGH THIS COLD FRONT WILL END PCPN OVER RED RIVER VALLEY
REGION BY LATER THIS EVE...ANOTHER COLD FRONT WILL MOVE INTO
CENTRAL PLAINS...IN STRONG NW FLOW ALOFT...HELPING WITH MOISTURE
RETURN...BRINGING LEFTOVER FRONT NEAR GULF COAST...BACK NORTHWARD
INTO AREA. THIS PCPN FOR FIRST PART OF NEXT WEEK CONFINED MOSTLY
TO SOUTHERN CWA...AND CONVECTION SHOULD BE WEEK. SFC LOW
DEVELOPING OVER PLAINS BY LATE IN THE WEEK...MAY BRING BETTER
POTENTIAL FOR STRONG STORM DEVELOPMENT./VII/
&&
.AVIATION...
SHRA/TSRA CONTINUE ADVANCING SE INTO THE FORECAST AREA EARLY THIS
MORNING...ALONG/JUST AHEAD OF A COLD FRONT. AHEAD OF THE
CONVECTION...LOW CIGS/FLIGHT CATEGORIES CONTINUE TO DEVELOP IN THE
MOIST BOUNDARY LAYER AIRMASS PRESENT OVER AREA TERMINALS. IT IS
STILL POSSIBLE THAT A FEW AIRPORTS MAY SEE IFR FLIGHT CATEGORIES DUE
TO LOW CIGS PRIOR TO THE ARRIVAL OF CONVECTION.
IT APPEARS THE LEADING EDGE OF SHRA/TSRA WILL AFFECT TERMINALS NW OF
A KTYR-KGGG-KSHV-KBLR LINE BY 09/1200 UTC...THEN MOVE SE TOWARD
KELD...KMLU...AND KLFK BETWEEN 09/1200-1500 UTC. PRECIPITATION
SHOULD BE SEEN OVER THE ENTIRE FORECAST AREA BY 09/1800 UTC. LOW
FLIGHT CATEGORIES WILL LIKELY BE SEEN AT TIMES FOR SEVERAL HOURS
ONCE PRECIPITATION STARTS TO FALL. WINDS WILL BECOME GUSTY FROM THE
NW-N IN WAKE OF THE FRONT WITH PRECIPITATION STARTING TO WANE FROM
THE NW AFTER 09/1800 UTC. /D. BUTTS/
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 54 68 55 72 / 60 40 10 10 20
MLU 77 55 65 52 72 / 70 70 20 20 30
DEQ 67 46 67 44 71 / 90 20 10 10 10
TXK 68 49 68 50 70 / 90 40 10 10 10
ELD 72 52 67 49 72 / 70 40 10 10 20
TYR 69 50 72 53 71 / 60 20 10 10 10
GGG 71 50 71 51 71 / 60 40 10 10 20
LFK 74 54 73 57 71 / 70 40 20 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ096-097-108>112.
&&Hazardous weather outlook, Oct 9, 5:50 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 550 AM CDT FRI OCT 9 2009 ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-101100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS- 550 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A LARGE AREA OF SHOWERS AND THUNDERSTORMS...WILL CONTINUE ACROSS AREAS TO THE NORTH AND WEST OF INTERSTATE 30...THROUGH MUCH OF THE MORNING. AS THIS COLD FRONT MOVES TO THE SOUTHEAST...THIS ACTIVITY WILL SHIFT SOUTH OF INTERSTATE 30. DUE TO THE SLOW MOVEMENT OF THE FRONT...THUNDERSTORMS MAY DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME AREAS. SIGNIFICANT RUNOFF IS EXPECTED... AS GROUNDS ARE NEAR SATURATION FROM RAINFALL DURING THE PAST SEVERAL DAYS. ADDITIONAL RAINFALL AMOUNTS OF 2...TO NEAR 4 INCHES POSSIBLE DURING THE DAY. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THIS AREA... UNTIL 4 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE THREAT FOR HEAVY RAIN WILL DIMINISH BY EARLY SATURDAY. HOWEVER... SCATTERED SHOWERS AND THUNDERSTORMS MAY RETURN BY AROUND MONDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE VERY ISOLATED NATURE OF ANY SEVERE WEATHER...ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. HOWEVER...FLOODING WILL REMAIN A POTENTIAL THREAT THROUGH AT LEAST PART OF THIS AFTERNOON. ARZ073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153- 165>167-101100- UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 550 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE ACROSS THE AREA BY AROUND MIDDAY...AS A COLD FRONT SLOWLY MOVES SOUTHEAST TOWARDS THE REGION. LOCALLY HEAVY RAINFALL POSSIBLE...AS ONE TO NEAR THREE INCHES OF RAINFALL MAY OCCUR. IN ADDITION...A FEW STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HE THREAT FOR HEAVY RAIN WILL DIMINISH BY SATURDAY AFTERNOON. HOWEVER... SCATTERED SHOWERS AND THUNDERSTORMS MAY RETURN BY AROUND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. HOWEVER...MINOR FLOODING COULD BECOME A POTENTIAL THREAT IF THUNDERSTORMS BEGIN TO MOVE REPEATEDLY ACROSS THE SAME AREA. VII
In the hours before
Special weather statement, Oct 9, 4:43 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 AM CDT FRI OCT 9 2009
ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-091045-
BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LITTLE
RIVER-MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER-SEVIER-TITUS-WOOD-
443 AM CDT FRI OCT 9 2009
...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS AND HEAVY RAINFALL...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 545 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...NORTHERN NEVADA...HEMPSTEAD...SOUTHERN
SEVIER...SOUTHERN HOWARD AND NORTHERN MILLER...
IN SOUTHEAST OKLAHOMA...
SOUTHEASTERN MCCURTAIN...
IN NORTHEAST TEXAS...
EASTERN RED RIVER...BOWIE...TITUS...FRANKLIN...MORRIS...
WESTERN CASS...CAMP AND NORTHERN WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ARKINDA...ASHDOWN...BEN LOMOND...BLEVINS...CENTER
POINT...CORINTH...FOREMAN...FULTON...HOPE...MANDEVILLE...MINERAL
SPRINGS...NASHVILLE...OGDEN...PRESCOTT...RICHMOND...SARATOGA...
TEXARKANA...TOLLETTE...WASHINGTON...WILTON...WINTHROP...
BOXELDER...CASON...COOKVILLE...DAINGERFIELD...DALBY SPRINGS...DE
KALB...HAGANSPORT...HOOKS...HUGHES SPRINGS...JENKINS...
LEESBURG...LONE STAR...MAUD...MOUNT PLEASANT...MOUNT VERNON...
NAPLES...NASH...NEW BOSTON...NEWSOME...OMAHA...PITTSBURG...
PLEASANT GROVE...PURLEY...REDWATER...ROCKY BRANCH...SCROGGINS...
SIMMS...US 259 AND I 30 INTERSECTION...WAKE VILLAGE...WILKERSON
AND WINNSBORO...
AT 436 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
THE LEADING EDGE OF A LINE OF THUNDERSTORMS EXTENDING FROM BEN
LOMOND TO 8 MILES EAST OF BOGATA TO 11 MILES WEST OF PLEASANT
GROVE...MOVING EAST AT 35 MPH.
GUSTY WINDS...AT SPEEDS APPROACHING 40 MPH...ARE EXPECTED WITH THESE
STORMS. IN ADDITION...DOPPLER RADAR INDICATES UP TO 2 INCHES OF
RAIN MAY FALL IN AN HOUR FROM THESE THUNDERSTORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Oct 9, 6:04 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 AM CDT FRI OCT 9 2009
ARZ070-TXZ097-109>112-124>126-136>138-091200-
BOWIE-CAMP-CASS-GREGG-HARRISON-MARION-MILLER-MORRIS-SMITH-TITUS-
UPSHUR-WOOD-
604 AM CDT FRI OCT 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 700 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
WESTERN MILLER...
IN NORTHEAST TEXAS...
BOWIE...EASTERN TITUS...MORRIS...CASS...EASTERN CAMP...
SOUTHEASTERN WOOD...UPSHUR...MARION...HARRISON...
NORTHERN SMITH AND GREGG...
INCLUDING THE FOLLOWING LOCATIONS...
MANDEVILLE...TEXARKANA...ATLANTA...BEREA...BIG SANDY...BIVINS...
CASON...CEDAR SPRINGS...CLARKSVILLE CITY...COOKVILLE...
DAINGERFIELD...DALBY SPRINGS...DE KALB...DIANA...EAST
MOUNTAIN...GILMER...GLADEWATER...HALLSVILLE...HARLETON...
HAWKINS...HOOKS...HUGHES SPRINGS...JEFFERSON...JENKINS...
KILDARE...KILGORE...LIBERTY CITY...LINDEN...LODI...LONE STAR...
LONGVIEW...MAUD...NAPLES...NASH...NEW BOSTON...OMAHA...ORE
CITY...PITTSBURG...QUEEN CITY...REDWATER...ROCKY BRANCH...
ROSEWOOD...SIMMS...US 259 AND I 30 INTERSECTION...WAKE
VILLAGE...WEST MOUNTAIN AND WHITE OAK...
AT 602 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
DALBY SPRINGS TO BIG SANDY. THE LINE OF STORMS WAS MOVING EAST AT
30 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST.
WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Oct 9, 7:02 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 AM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM TSTM WND DMG LINDEN 33.01N 94.36W
10/09/2009 CASS TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&
ASTEVENSLocal storm report, Oct 9, 7:35 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 2 N FOUKE 33.29N 93.89W
10/09/2009 MILLER AR LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 6:46 AM CDT | Areal Flood Advisory | SHV | Gregg | 59 min |
| Oct 9, 6:50 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 55 min |
| Oct 9, 7:20 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 25 min |
| Oct 9, 7:43 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 47 min |
| Oct 9, 7:51 AM CDT | Flash Flood Warning | SHV | Cass, Harrison, Marion | 3 hr |
| Oct 9, 8:23 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 52 min |
| Oct 9, 8:25 AM CDT | Areal Flood Advisory | SHV | Panola, Shelby | 2 hr |
| Oct 9, 9:47 AM CDT | River Flood Warning | SHV | Bowie, Red River | 3 days |
| Oct 9, 9:50 AM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 19 hr |
| Oct 9, 10:18 AM CDT | Areal Flood Advisory | SHV | Bowie, Franklin, Morris, Red River, Titus | 3 hr |
| Oct 9, 7:12 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 63 min |
| Oct 9, 7:32 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 58 min |
| Oct 9, 8:02 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 58 min |
| Oct 9, 8:42 AM CDT | Severe Thunderstorm Warning | SHV | Union | 63 min |
| Oct 9, 9:28 AM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| Oct 9, 9:47 AM CDT | River Flood Warning | SHV | Little River, Sevier | 5 hr |
| Oct 9, 9:47 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 5 hr |
| Oct 9, 10:54 AM CDT | River Flood Warning | SHV | Ashley, Union | 6 days |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.